MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403910
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on september 28, 2021 that a flexiva laser fiber was used during a flexible uterine and tubal lavage procedure to an 8mm, 650 hu renal calculus in the right middle ureter, performed on (b)(6) 2021.The laser setting was 8.0 watts.During the procedure, when fragmentation was started, the laser fiber stopped working after 5 minutes of laser activation.The procedure was completed with another flexiva laser fiber.There were no patient complications reported as a result of this event.Note: this event has been deemed reportable based on the investigation finding that the laser fiber was broken within the connector.
 
Additional Manufacturer Narrative
The event was reported by a distributor, however the healthcare facility where the event occurred is as follows: (b)(6).(b)(4).Investigation results the returned flexiva laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The fiber measured 315.2 cm from the end of the connector to the distal tip.The exposed glass tip measured 3 mm and appeared in good condition.A functional evaluation revealed that there was no light from the sma connector, indicating a fracture within the connector.No other problems with the device were noted.The reported event of the flexiva laser fiber stopped working was confirmed.The reported failure to emit laser energy is consistent with a fiber broken within the connector.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13731574
Report Number3005099803-2022-01256
Device Sequence Number4709978
Product Code GEX
UDI-Device Identifier08714729808145
UDI-Public08714729808145
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Model NumberM0068403910
Device Catalogue Number840-391
Device Lot Number0000010705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexUnknown
Patient Weight90 KG